Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 25, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 4, 2011, 2:55 PM MDT for Las Animas County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2011, 2:55 PM MDT (20:55 UTC)
- Expired
- Jun 4, 2011, 3:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 148 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2398 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645
WUUS55 KPUB 042055
SVRPUB
COC071-042145-
/O.NEW.KPUB.SV.W.0025.110604T2055Z-110604T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT SAT JUN 4 2011
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 345 PM MDT
* AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF TRINCHERA...OR 32 MILES EAST OF TRINIDAD...AND MOVING
EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3723 10409 3743 10359 3706 10343 3698 10380
3699 10405
TIME...MOT...LOC 2054Z 249DEG 11KT 3714 10391
WIND...HAIL 60MPH 1.00IN
$$
KAM3 follow-up statements
871
WWUS55 KPUB 042111
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
311 PM MDT SAT JUN 4 2011
COC071-042145-
/O.CON.KPUB.SV.W.0025.000000T0000Z-110604T2145Z/
LAS ANIMAS CO-
311 PM MDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL LAS
ANIMAS COUNTY UNTIL 345 PM MDT...
AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTH OF BRANSON...OR 36 MILES EAST OF TRINIDAD...MOVING EAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3729 10395 3743 10359 3706 10343 3698 10380
3699 10405
TIME...MOT...LOC 2112Z 249DEG 11KT 3716 10385
WIND...HAIL 60MPH 1.00IN
$$
KAM807
WWUS55 KPUB 042124
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT SAT JUN 4 2011
COC071-042145-
/O.CON.KPUB.SV.W.0025.000000T0000Z-110604T2145Z/
LAS ANIMAS CO-
324 PM MDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAS ANIMAS COUNTY UNTIL 345 PM MDT...
AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
NORTH OF BRANSON...OR 38 MILES EAST OF TRINIDAD...MOVING EAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3722 10397 3743 10359 3706 10343 3698 10380
3699 10405
TIME...MOT...LOC 2124Z 249DEG 11KT 3717 10381
WIND...HAIL 60MPH 1.00IN
$$
KAM000
WWUS55 KPUB 042133
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT SAT JUN 4 2011
COC071-042145-
/O.CON.KPUB.SV.W.0025.000000T0000Z-110604T2145Z/
LAS ANIMAS CO-
333 PM MDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LAS ANIMAS COUNTY UNTIL 345 PM MDT...
AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
NORTHEAST OF BRANSON...OR 40 MILES EAST OF TRINIDAD...MOVING EAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3699 10400 3719 10398 3743 10359 3706 10343
3698 10380
TIME...MOT...LOC 2134Z 249DEG 11KT 3718 10377
WIND...HAIL 60MPH 1.00IN
$$
KAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:19 AM MDT, 10 hours 36 minutes earlier.
Area forecast discussion, Jun 4, 4:19 AM MDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 419 AM MDT SAT JUN 4 2011 .SHORT TERM... (TODAY AND TONIGHT) ...MAIN CONCERN IS SEVERE TODAY ACROSS THE DIVIDES AND A MARGINAL FIRE WX THREAT ACROSS THE SAN LUIS VALLEY... CURRENTLY... A 2NDRY SURGE OF COOLER MOISTER LOW LEVEL AIR HAS PUSHED SOUTH TO THE RATON MESA. THIS BOUNDARY...ALONG WITH WEAK JET DYNAMICS...HAS CAUSED A FEW SOLD SHOWERS TO POPS UP ALONG THE RATON MESA EARLY THIS MORNING. DEWPOINTS BEHIND THE BOUNDARY WERE PRIMARILY IN THE 40S...WITH 50 DEWPOINTS ADVECTING IN FROM WC KS. TODAY... FIRST...WE WILL SEE A MARGINAL RED FLAG EVENT OVER THE SAN LUIS VALLEY THIS AFTERNOON. WINDS OF 20 TO 30 MPH AND MIN RH VALUES BELOW 15% WILL OCCUR. WE WILL LIKELY SEE 2 OR 3 SEVERE THUNDERSTORMS TODAY ACROSS THE PLAINS. MOST OF THE ACTIVITY...AS SHOWN BY BOTH THE HI RES MODELS AND THE STANDARD OUTPUT...WILL BE DOWN ALONG THE RATON MESA. THIS ACTIVITY WILL PRIMARILY A WIND EVENT WITH MARGINAL SEVERE HAIL. ANOTHER AREA OF CONCERN WILL BE ALONG THE PALMER DIVIDE. MOST GUIDANCE IS SHOWING THE STORM N OF THE CWA UP IN DENVERS REGION...BUT THE POSSIBILITY EXIST OF A ROTATING STORMS OVER NE EL PASO COUNTY POSSIBLY TRACKING INTO KIOWA COUNTY LATER IN THE EVENING. THIS STORM WILL LIKELY ROTATE A BIT BETTER AND WE COULD SEE HAIL...WIND AND POSSIBLY A WEAK TORNADO WITH THIS STORM. GIVEN THE SIGNALS IN THE GUIDANCE...PAINTED HIGHEST POPS ACROSS THE PALMER DIVIDE AND RATON MESA. I DO NOT PLAN ON MENTIONING SEVERE IN THE GRIDDS AS THIS WILL LIKELY BE A LOW END EVENT DUE TO THE MODEST WINDS THROUGHOUT THE ATMOSPHERE. HOWEVER...WILL MENTION IT IN THE HWO AND GRAPHICAL WX STORY. ACTIVITY WILL LIKELY FIRE ACROSS THE RATON REGION AROUND 20Z AND MOVE E-ENE THROUGHOUT THE DAY. STORMS OVER THE PALMER WILL LIKELY HAVE A LATER START...INITIATING AFTER 22Z. THIS ACTIVITY WILL LIKELY MOVE IN A DUE E DIRECTION...MAYBE EVEN A BIT E-ESE IF IT ROTATES STRONG ENOUGH. ALTHOUGH WE WILL HAVE A SEVERE STORM OR TWO OVER THE AREA...I DO NOT EXPECT A WATCH FROM SPC DUE TO THE LIMITED AREAL COVERAGE. IF A WATCH IS ISSUED...IT WOULD LIKELY BE A BLUE BOX (SVR THUNDER WATCH). TONIGHT... ACTIVITY WILL MOVE EAST THROUGH THE MID EVENING HOURS...AND SHOULD BE OUT OF THE STATE BY MIDNIGHT. THE BEST POPS THIS EVENING WILL BE OVER THE EASTERN 1/2 OF THE PLAINS. .LONG TERM... (SUNDAY THROUGH FRIDAY) ...POTENTIAL FOR DANGEROUS FIRE WEATHER CONDITIONS MONDAY THROUGH WEDNESDAY... SUNDAY...THE UPPER RIDGE OF HI PRES CONTINUES TO BUILD WESTWARD BACK INTO CO AND NM ON SUNDAY...WHILE AN UPPER LOW SYSTEM OVER THE PACIFIC STARTS TO MOVE ONSHORE ACROSS CA. CONTINUED HOT AND MAINLY DRY...WITH BOTH NAM AND GFS MODELS TRYING TO BREAK OUT CONVECTION BY MIDDAY INITIALLY OVER THE S SANGRES AND RATON MESA...THEN ELSEWHERE THROUGH THE AFTN AND EVE. CURRENTLY IT LOOKS AS IF IT WILL MAINLY BE ISOLATED HIGH-BASED CONVECTION ALL AREAS...WITH THE MAIN THREAT BEING GUSTY WINDS AND LTG. MONDAY THROUGH WEDNESDAY...THE UPPER LOW OVER THE WEST COAST MOVES NE INTO NV ON MON...WITH AN ASSOCIATED H5 VORT MAX MOVING ACROSS THE 4 CORNERS AND INTO CO SOMETIME DURING THE DAY. MODELS RESPOND BY BREAKING OUT CONVECTION OVER MUCH OF THE AREA MON AFTN AND EVE...AND WITH SUCH DRY LOWER LEVELS THIS WILL MOST LIKELY BE A DRY LTG EVENT. THE NAM AND GFS MODELS DISAGREE SLIGHTLY ON HOW FAR SOUTH THE LOW DIGS BEFORE MOVING ONSHORE AND THEN TO THE NE...SO THEY DIFFER ON THE PROXIMITY OF THE LOW TO COLORADO. THERE IS ALSO AN ISSUE WITH TIMING...WITH SOME OF THE MODEL RUNS POINTING TO POSSIBLY A LATER WINDOW FOR CONVECTION TO START WHICH WOULD HAVE A HUGE EFFECT ON DRY LTG COVERAGE. SO...A LOW OF QUESTIONS. HOWEVER...THERE IS THE POTENTIAL FOR A DRY LTG OUTBREAK FOR THE FORECAST AREA WHICH DOES NOT HAPPEN THAT OFTEN HERE. NEXT...BOTH TUE AND WED ARE LOOKING LIKE BRISK SW FLOW ALOFT WILL BE IN PLACE OVER THE REGION...AS WELL AS HOT TEMPS AND VERY LOW RH LEVELS. IF ANY FIRES START ON MON DUE TO DRY LTG...THEY COULD VERY EASILY MAKE A MOVE AND GROW ON TUE AND WED. THEREFORE...FELT IT PRUDENT TO ISSUE A FIRE WEATHER WATCH FOR MON TO ALERT THE AGENCIES OF THE POTENTIAL. THURSDAY AND FRIDAY...AN UPPER LOW PRES SYSTEM SLOWLY TRACKS ACROSS THE PAC NW AND ID BOTH THU AND FRI...KEEPING SW FLOW ALOFT ACROSS THE 4 CORNERS REGION. HOWEVER...LONG RANGE MODELS ARE INDICATING A SFC FRONT DROPPING DOWN INTO COLORADO SOMETIME ON THU. THIS WILL HELP TO COOL MAX TEMPS ABOUT 10 DEGREES BOTH DAYS...AS WELL AS REINTRODUCING CHANCES FOR CONVECTION THU NIGHT AND THROUGH FRI. MOORE && .AVIATION... VFR CONDITIONS ARE EXPECTED AT ALL 3 TAF SITES...KALS...KPUB...KCOS. THUNDERSTORMS WILL BE IN THE VICINITY (TO THE NORTH) OF KCOS THIS AFTERNOON. I CANNOT RULE OUT A STORM OVER THE AIRPORT...BUT IT LOOKS MARGINAL ATTM...AND ONLY PLAN TO MENTION CB IN THE TAF. GUSTY SW WINDS WILL OCCUR AT KALS THIS AFTERNOON. EXPECT WINDS OF 15 TO 25 KNTS. && .FIRE WEATHER... A MARGINAL RED FLAG EVENT WILL OCCUR TODAY ACROSS THE SAN LUIS VALLEY. WINDS OF 20 TO 30 MPH WILL OCCUR THIS AFTERNOON AND MIN RH VALUES WILL GET DOWN TO ABOUT 10%. A SLIGHT REPRIEVE IS FORECAST FOR SUNDAY...THEN MONDAY COULD BE THE START OF A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS. THERE WILL BE THE POTENTIAL DRY LIGHTNING EVENT ON MONDAY...FOLLOWED BY AT LEAST TWO DAYS OF HOT AND DRY CONDITIONS COMBINED WITH WIND. && .HYDROLOGY... TEMPERATURES ONCE AGAIN WILL BE IN THE 50S AND 60S IN THE MTNS TODAY AND TEMPERATURES WILL REMAIN ABOVE FREEZING TONIGHT. RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH. PLEASE USE CAUTION THIS WEEKEND IF YOU WILL BE NEAR WATERWAYS IN THE HIGH COUNTRY. && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR COZ221-222-224>237. RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR COZ224. && 34/27
Hazardous weather outlook, Jun 4, 11:07 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1107 AM MDT SAT JUN 4 2011 COZ058>089-093>099-051715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1107 AM MDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SOUTHWEST WINDS OF 20 TO 30 MPH WILL CONTINUE ACROSS THE SAN LUIS VALLEY THROUGH THIS EVENING. THESE STRONG WINDS...COMBINED WITH LOW HUMIDITY VALUES AT OR BELOW 12 PERCENT AND EXISTING DRY VEGETATION...WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR. EXTREME CAUTION SHOULD BE USED TO AVOID ANY FIRE STARTS TODAY. A FEW SEVERE THUNDERSTORMS ARE EXPECTED TO OCCUR OVER THE PLAINS TODAY. THE PRIMARY THREAT FROM THESE STORMS WILL BE HAIL UP TO THE SIZE OF GOLF BALLS...AND WIND GUSTS TO 70 MPH. THERE IS A VERY LOW CHANCE OF A TORNADO...ESPECIALLY OVER FAR NORTHEASTERN EL PASO COUNTY. ALL STORMS WHICH DEVELOP TODAY WILL BE CAPABLE OF DANGEROUS CLOUD TO GROUND LIGHTNING. LATEST HIGH RESOLUTION FORECAST MODELS INDICATE THUNDERSTORMS WILL START ACROSS THE MOUNTAIN AREAS AROUND 2 TO 3 PM AND WILL DRIFT EASTWARD ACROSS THE PLAINS DURING THE LATE AFTERNOON THROUGH THE EARLY EVENING HOURS. THE LOCATIONS WITH THE GREATEST RISK FOR LARGE HAIL WILL BE ACROSS NORTHERN EL PASO COUNTY...CROWLEY...OTERO ...KIOWA...BENT...AND PROWERS COUNTIES. STRONG DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS ALL OF THE SOUTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY...AND AGAIN ON THURSDAY AND FRIDAY. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER THE REGION MONDAY THROUGH WEDNESDAY. ON MONDAY...THERE IS THE POTENTIAL FOR A DRY LIGHTNING EVENT THAT COULD PRODUCE NUMEROUS NEW FIRE STARTS. THEN ON TUESDAY AND INTO WEDNESDAY...STRONG SOUTHWEST WINDS WILL COMBINE WITH LOW HUMIDITY VALUES AND HOT TEMPERATURES TO ENHANCE THE POTENTIAL FOR RAPID FIRE SPREAD. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EARLY EVENING. 31/31
In the hours before
Special weather statement, Jun 4, 2:38 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MDT SAT JUN 4 2011 COZ088-094-042130- EASTERN LAS ANIMAS COUNTY-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- 238 PM MDT SAT JUN 4 2011 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF TRINCHERA...OR 31 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BRANSON. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KAM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 3:47 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Conejos, Costilla, Crowley and 12 more | 36 hr |
| Jun 4, 3:47 AM MDT | Red Flag Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 15 hr |
| Jun 4, 10:01 AM MDT | River Flood Warning | PUB | Lake | 58 hr |
| Jun 4, 3:43 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 47 min |
| Jun 4, 4:28 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.